MAUDE Adverse Event Report: DEPUY SPINE INC SFX,5.5,TI, MED, SIZE F6; ORTHOSIS, SPINAL PEDICLE FIXATION

DEPUY SPINE INC SFX,5.5,TI, MED, SIZE F6; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 189401206
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D2b: additional product codes: nkb,mnh,kwp,mni, osh and kwq the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the sfx,5.5,ti, med, size f6 was found stripped in the head of one of the two screws.Therefore the rod remained tight because the screw cannot be disassemble.No other issues were found.A dimensional inspection was not performed as it is not applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the sfx,5.5,ti, med, size f6 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following source controlled drawings reflecting the current and manufactured revisions were reviewed: sfx, ti 5.5 mm, medial series, cross connector assembly, drawing number: eco number: 232925.Rev.F current and manufactured.Batch1: lot units were released on 13 july 2021 with no discrepancies.Batch2: lot units were released on 30 aug 2021 with no discrepancies.Batch3: lot units were released on 27 sept 2021 with no discrepancies.Supplier : depuy : (b)(6) as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from malaysia reports an event as follows: it was reported that during the final step of a scoliosis surgery on (b)(6)2023, the surgeon input the crosslinks.Upon the final tightening of the crosslinks nuts, the tip of the instrument shaft attached to the torque limiter handle broke off.The fragment of the instrument shaft was stuck inside the crosslink nut recess.As the implant would be very difficult to remove in any future surgery, the surgeon decided to change the crosslink for this patient.Before implanting it in, the surgeon tested the final tightening mechanism outside of the patient's body.The result was that the other instrument shaft also broke off at the tip.Procedure was completed successfully with a twenty minute delay.There was no patient consequence.This report is for sfx,5.5,ti, med, size f6.This is report 7 of 7 for (b)(4).

Brand Name
SFX,5.5,TI, MED, SIZE F6
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key17203813
Report Number1526439-2023-01173
Device Sequence Number20518661
Product Code MNI
UDI-Device Identifier10705034167848
UDI-Public(01)10705034167848
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K142460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number189401206
Device Catalogue Number189401206
Device Lot NumberOM11486
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2023
Initial Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROD, 180MM; ROD, 180MM; SFX TORQUE HANDLE; SFX X20 TORQUE DRIVER SHAFT; SFX X20 TORQUE DRIVER SHAFT; SFX,5.5,TI, MED, SIZE F9
Patient Age16 YR
Patient SexFemale
Patient Weight41 KG